Thunderstorm Wind, Sabine
- When
- May 15, 2:35 AM CST
- Where
- Sabine County, 0.69 mi S of Toro
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.270, -93.550
Several trees were downed at the South Toledo Bend State Park.
Severe thunderstorms developed along and ahead of a bow echo which originated across central Texas during the late night hours of May 14th. These thunderstorms developed in a very unstable airmass and produced reports of damaging straight line wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed along and ahead of a bow echo which originated across central Texas during the late night hours of May 14th. These thunderstorms developed in a very unstable airmass and produced reports of damaging straight line wind gusts. These thunderstorms produced scattered reports of wind damage across portions of northwest Louisiana during the predawn hours of May 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 15, 12:29 AM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT THU MAY 15 2008
.DISCUSSION...
QUICK UPDATE JUST SENT TO ADD TOR WATCH 324 FOR ALL BUT MCCURTAIN AND
FRANKLIN COUNTIES TIL 15Z. ALSO ADDED SVR AND MENTION OF HEAVY
RAINFALL...WHILE RAISING POPS TO CATEGORICAL FOR ALL OF E TX/WRN
LA...WITH WICKED BOW ECHO ACCELERATING E ACROSS NE TX ATTM. GONNA BE A
LONG NITE.
UPDATE ALREADY OUT.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 57 78 57 / 50 20 10 10
MLU 80 57 75 54 / 60 30 10 10
DEQ 71 49 76 54 / 40 10 10 10
TXK 74 52 76 56 / 50 20 10 10
ELD 74 53 76 55 / 50 20 10 10
TYR 76 55 78 56 / 50 10 10 10
GGG 76 54 78 56 / 50 10 10 10
LFK 82 59 79 55 / 60 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTH LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS...COULD BRING A FEW INCHES OF ADDITIONAL RAIN ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. ALTHOUGH THIS MUCH ADDITIONAL PRECIPITATION COULD BRING SOME FLOODING PROBLEMS TO AREAS WHICH HAVE NOT ALREADY RECEIVED HEAVY RAINFALL LAST NIGHT...THOSE AREAS THAT DID RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT WILL LIKELY EXPERIENCE RENEWED SERIOUS FLOODING PROBLEMS. THE BIGGEST AREA OF CONCERN WILL BE THE SHREVEPORT AND BOSSIER CITY METRO AREA... ALTHOUGH THE GENERAL INTERSTATE 20 CORRIDOR OF BOTH NORTH LOUISIANA AND NORTHEAST TEXAS...WILL BE EXPERIENCING A HIGH POTENTIAL FOR SIGNIFICANT FLOODING. IN ADDITION TO THE FLOODING ISSUES... THERE IS A SLIGHT RISK OF LARGE HAIL AND GUSTY WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL...MAINLY FOR THE INTERSTATE 20 CORRIDOR...SOUTHWARD. ONGOING ROTATING THUNDERSTORMS...MOVING ACROSS THE EAST TEXAS LAKES AREA...IMPLY AN ENHANCED SEVERE WEATHER THREAT FOR THAT REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ONGOING THUNDERSTORM ACTIVITY WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE FOUR STATE AREA EARLY THURSDAY MORNING AS THE UPPER LOW AND COLD FRONT MOVE VERY SLOWLY EASTWARD ACROSS THE AREA. THE THREAT FOR FLOODING WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING UNTIL THE COLD FRONT ENDS THE POTENTIAL FOR HEAVY RAINFALL. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 AM TSTM WND DMG WINNSBORO 32.96N 95.29W
05/15/2008 WOOD TX LAW ENFORCEMENT
NUMEROUS POWER LINES AND TREES DOWN.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 5 NE GILMER 32.78N 94.88W
05/15/2008 UPSHUR TX EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL APPLEBY 31.72N 94.61W
05/15/2008 E0.75 INCH NACOGDOCHES TX BROADCAST MEDIA
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HEAVY RAIN APPLEBY 31.72N 94.61W
05/15/2008 E1.40 INCH NACOGDOCHES TX BROADCAST MEDIA
OCCURRED IN 15 MINUTES.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM FLASH FLOOD NACOGDOCHES 31.61N 94.65W
05/15/2008 NACOGDOCHES TX BROADCAST MEDIA
N. ST. AND UNIVERSITY ST. FLOODED.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HEAVY RAIN LUFKIN 31.33N 94.73W
05/15/2008 E1.99 INCH ANGELINA TX BROADCAST MEDIA
OCCURRED IN 1 HR.
&&
JDThe national radar mosaic for the moment the first event began.
6 thunderstorm wind. Local standard time, as filed.
Several trees were downed at the South Toledo Bend State Park.
Local law enforcement reported a tree down on Emanual Road in the town of Derry, Louisiana.
Trees were blocking Harrisonburg Road near the town of Wheeling.
Trees were downed along Hwy 71.
Scattered trees downed throughout the parish as reported by the local Sheriffs Office.
Trees downed on Searcy Eden Road in the community of Trout.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96338, 103067, 96333, 96335, 96341, 96343.